Jump to content
CrazyBoards.org

Recommended Posts

Does anyone know if klonopin can cause joint pain? I recently switched from valium to klonopin in my cocktail and my joints hurt. My muscles also feel stiff and painful. 

Share this post


Link to post
Share on other sites

I never had joint pain on Klonopin. Are you taking any other meds?

Share this post


Link to post
Share on other sites

Yeah, I take remeron 30 mg and effexor 37.5 mg, and a tiny dose of adderall xr 5 mg in the morning if needed 

I'm also looking a lot skinnier since switching. I haven't really lost much weight, maybe 3 lbs, but everyone at the gym was saying how thin I looked. I think valium made me look kinda swollen up and puffy but I felt really strong on it. 

Edited by original guy

Share this post


Link to post
Share on other sites

I would talk to a doctor about this because several physical things can cause these symptoms. If you were on an antipsychotic I might be able to see how some of the muscle stiffness would come from it, but with your meds, I cannot spot any potential culprit.

Share this post


Link to post
Share on other sites

As jt07 said, I would see a doctor. However, has your use of Klonipin been consistent? Same dosage every day? I recently got off of it after 5 years at a pretty good dose. I used part of my dose for daily management and had the rest as prn backup. Long story short, the days when I went down on my dose, my muscles would get very tense and sore. My doctor seemed to agree that it was my body's way of letting me know I was tolerant to the drug and this was a kind of "withdrawal" symptom. Physical anxiety if you will. That is my experience anyway. Definately see a doctor though, there could be many other explanations. Best of luck.

Share this post


Link to post
Share on other sites

I used to take klonopin as needed and it made my bones hurt. It was a weird feeling almost like I was very brittle. Not joint pain per se.

I wonder if it's just your body under more stress adjusting to the new med? Was your crossover dose appropriate? Did you crossover slowly?

Also often times if you are crossing over to Valium the dose is undershot. Maybe you just aren't taking enough Klonopin?

Share this post


Link to post
Share on other sites

Klonopin totally caused me joint pain. It freaked me out. My pdoc said I could take as much of it as I needed, but it wasn't working at all. It turns out I just can't use Klonopin because it sends me into rages. But we hadn't discovered that yet.

My pdoc even warned me about joint pain. I hadn't ever heard of anyone else having this side effect until right now.

  • Like 1

Share this post


Link to post
Share on other sites

I know this is old, but joint and muscle pain is a rare side effect of klonopin was on my pharmacy paper. I took it in place of xanax one day and the pain was so severe I could barely stand or walk. It also gave me hard core panic attacks bc I could feel it slowly kicking in over about 1.5 hours. When it finally did, I could barely walk and still had the pain. But mentally felt extremely panicked and dysphoric. I've never had anything close happen with xanax. I refused to take it again and took it back to the doctor and demanded to trade it for xanax. When a benzo has panic attacks and joint pain listed as side effects, something is just not right with it. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By Klonz
      When I called customer service 888-838-2872 (option #3 then option #5) for customer service a rep said on 4/1/19 they are going to bring old formula TEVA clonazepam back but don’t really have a firm timeline. 
       
      He said to email complaints about Actavis to Tevacs@tevapharm.com and ask for old TEva back via this email
    • By notloki
      I have been taking 1-2 Klonopins a day for a few years and prior to that more Ativan prn than Klonopin. Recently it seems all I have needed was 1 mg a day of Klonopin. I have also been wanting something shorter acting for prn use. So I proposed to my pdoc that we change my benzo script to 1 Klonopin every day and 1 Ativan as needed. So I get 90, 1 mg Klonopins and 60, 1 mg Ativans in a 90 day period.(I get 90 day fills on all meds except Schedule I I) Pdoc seemed to like this. It seems to be working fine.
    • By Schlep
      Was forced to switch from Teva brand clonazepam (.25 mg/day) to Actavis and I'm really going through hell. I'm very sensitive to meds and held off from taking the Actavis through use of some stockpiled Teva brand from two years ago. Two weeks ago I began suffering a gradually worsening anxiety episode after six years of not having any issues. A week in I began suspecting the expired clonazepam so I started the Actavis and the transition is not going smoothly. I just feel uncomfortably different on the stuff.
      My current theory is that the anxiety probably developed as a result of the possible degraded potency of the expired Teva clonazepam. I'm also thinking that possibly the pills themselves could have triggered the anxiety (since when the anxiety hit I started taking more of the expired pills and just seemed to get worse.) Maybe one of the inactive ingredients went bad over time.  During my trials with Actavis clonazepam I experimented with a Teva pill from a slightly newer but still expired batch and experienced some kind of euphoria that eventually just developed into anxiety. As far as my reaction to the Actavis brand, I'm wondering if maybe I'm just feeling increased side effects from not having taken potent pills for so long. But there's still something different in the effect.
      So now I'm looking for any kind of suggestions because things have gotten a little intolerable. I already spoke to an old pdoc, but there wasn't much he could do for me (my present doctor doesn't really take my anxiety issues seriously. Has anyone else had similar issues from expired medication or brand changes (especiialy benzos)? One alternative I'm looking at are the clonazepam wafers that Teva still apparently makes. Does the actual formula for the medication itself (and not just the inactive ingredients) vary from brand to brand? I'm also wondering if maybe I should switch to a different benzo. So is there anyone out there who's gone through a similar experience? 
    • By Dewey
      In defense of my HMO dragging their feet on filling Clonazepam (can take up to two weeks to mail it out to me), my psych doc upped my dosage so I can stockpile them until I get my order delivered. 
      The minute he increased the dose, my HMO pharmacist had him on the phone berating him for increasing the dose.  The dose is now for 60 tablets in one month which I don't think is too high, that's 60 tablets of .5mg. He was pissed he got that phone call. Anything my HMO can do to screw up my mood medications, they will. 
      My HMO restricted the frequency of refills to once every 30 days, so I can now longer get a 30/60/90 day supply anymore.  So, to combat this, my psych doc increased the number of pills per prescription to prevent me from going thru withdrawals, which I have been going thru once a month.  I have to say benzo withdrawals are wicked. 
      I have to write up the mailorder pharmacy once a month for all their "delays" and misplacing my psych prescriptions, which I am sure at this point is on purpose.  Medicare is partly to blame due to the opioid crisis.  
      I appreciate my psych doc and all he puts up with, with my HMO.  I am trying to get away from my HMO during open enrollment. 
       
    • By aurasnow
      Since upping my lamictal dose (only to 75) I gradually noticed increading strange muscular pains and cramps, akin to what I imagine arthritis to be like. I obviously have noticed that lamictal side effects tend to dissipate after a while after a dosage change, and of course had much more intense pains, headaches and other such things around the increase time howhever these particular ones appeared after the initial S/E subsided and have progressively worsened. These are focused on my legs, primarily my calf and knee joints, and have affected my gait. Alongside this I've notices strange muscular twitches and sharp pains, primarily in the leg areas but occasionally other muscle areas.
      I have noticed there is some info and muscle pain does seem to be a known side effect of lamictal, but was wondering if anyone has experience in treating this? Am wondering whether to reduce dose, which is a difficult choice as 75 is the highest dose I've been able to tolerate and is still pretty subtherapeutic.
      I should probably note on the list of odd side effects that I also have a crazy range of odd head, neck and jaw pains, alongside ocular aura w/out migraine (like a dull pain behind the eye accompanied with a feeling of a round orb or spot sorta behind vision), although these are harder to pin on the lamictal... Fun times...
       
×
×
  • Create New...